Illinois, 2025

Flash Flooding and Flooding in Illinois, August 12, 2025

August 12, 2025 · NWS LOT · 14 events in 4 counties and zones

Training thunderstorms brought several rounds of torrential rainfall to portions of northeast Illinois on the 12th, especially around the interior Chicago metro area. Street flooding was reported around a number of municipalities.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Training thunderstorms brought several rounds of torrential rainfall to portions of northeast Illinois on the 12th, especially around the interior Chicago metro area. Street flooding was reported around a number of municipalities. Nearly 500 service requests were made to the city of Chicago for water in basements. One person was also injured at Montrose Beach as lightning struck nearby.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 12, 11:47 AM CST, 1 hour 13 minutes earlier. Its key messages:

  • Scattered to numerous showers and storms expected late this morning and afternoon. Localized torrential rainfall and isolated instances of flash flooding will be possible. A few strong-locally damaging downburst gusts possible.
  • Uncomfortable heat and humidity will return for this weekend with heat indices 90 to 100 degrees, especially on Saturday.
  • Chances for showers and storms early next week.
Area forecast discussion, Aug 12, 11:47 AM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1247 PM CDT Tue Aug 12 2025

.KEY MESSAGES...

- Scattered to numerous showers and storms expected late this
  morning and afternoon. Localized torrential rainfall and
  isolated instances of flash flooding will be possible. A few
  strong-locally damaging downburst gusts possible.

- Uncomfortable heat and humidity will return for this weekend
  with heat indices 90 to 100 degrees, especially on Saturday.

- Chances for showers and storms early next week.

&&

.UPDATE...
Issued at 1029 AM CDT Tue Aug 12 2025

There are some lingering showers and storms in northern McHenry
and Lake, IL counties moving northeast. Otherwise, the rest of
the forecast area remains within a proverbial "calm before the
storm". Recent surface mesoanalysis shows a weak theta-e
gradient along Peoria to Chicago line. With weak capping in
place, the expectation is for this boundary to be the focus for
renewed shower and storm development. Guidance is still
suggesting initiation in the mid afternoon, but satellite
imagery is showing a small Cu field developing to the south with
some accas clouds bubbling up near Peoria. With the cap as weak
as it is, it would not be surprising if storms started to fire
around noon. Coverage should expand south and eastward through
the afternoon and evening. This mornings 12Z sounding measured
over 1.60 inches of precipitable water and with dew points
expected to increase back into the 70s this afternoon, the
primary concern remains the threat for localized flash flooding
from torrential downpours. However, the strongest storms could
produce strong precip-loaded downbursts which may have isolated
gusts near 60 mph.

DK

&&

.DISCUSSION...
Issued at 305 AM CDT Tue Aug 12 2025

Through Wednesday:

In the immediate near term, we're closely monitoring a
thunderstorm complex rolling northeastward across eastern
Iowa, roughly straddling the Mississippi River. This is likely
associated with an MCV from convection across Kansas and
Missouri yesterday. An earlier line-preceding supercell was
clearly indicative of a mid and upper-level flow enhancement
near and ahead of this feature. Somewhat concerningly, latest
rapidly-updating guidance (RAP/HRRR) show steadily increasing
700-500 mb winds immediately ahead of this complex across far
northwest Illinois through early this morning. While instability
isn't particularly substantial (generally about 1500 J/kg of
MUCAPE) and at least some modest surface-based inhibition is
present, a persistent region of higher velocities have been
noted on Davenport's radar associated with the system's rear
inflow jet. As of this writing, there haven't been signs that
the more significant winds aloft are making it down to the
surface, but given the modeled increase in shear, will be
keeping a close eye on this, particularly given the recent
development of a bookend vortex west of Iowa City. With
northeast-orienated deep layer shear vectors, the southeastern
flanks of this complex, which have taken on more of a N/S
alignment, would be susceptible for outflow to push ahead of new
thunderstorm updrafts, blunting the wind gusts potential to
some degree.

As it stands right now, have boosted PoPs in our northwest,
particularly NW of a La Salle to Waukegan line during the
roughly 4 AM to 8 AM timeframe. Can't totally rule out the
threat for a severe gust as this complex rolls through, mainly
northwest of an Amboy to McHenry line, and will continue to keep
a close eye on satellite, radar, and observational trends early
this morning. Finally, additional scattered thunderstorms may
develop east of this complex, and have dragged chance PoPs a bit
further eastward into Chicago and the west/south burbs to
account for this.

Once this system clears the region through mid-morning, there
may be a brief lull in activity. An outflow boundary or
differential heating zone (cooler temps northwest, warmer
southeast) may then serve as foci for renewed storm development,
potentially as early as late morning. Suspect that recent
guidance which isn't convecting again until mid afternoon
remains much too late given steadily diminishing MLCIN amidst
low 70s dewpoints. Still a bit difficult to tell exactly where
the highest coverage will set up, but based on the latest
available guidance, have painted likely PoPs across the
southeastern 2/3rds of the forecast area. Expectation is for
additional showers and storms to focus near the aforementioned
boundaries, and then gradually expand and slowly build south and
eastward through the afternoon and evening.

While we're not seeing signs of a widespread flash flood
scenario today, am a bit concerned that individual thunderstorm
segments could have a propensity to backbuild/train today given
southwesterly mean cloud-bearing flow around 20-25 knots.
Individual cells will be moving along at a decent clip, but
given the nearly parallel orientation to initiating boundaries
and the main moist axis, some training and localized flash
flooding appear to be a threat today with PWATs near and just
north of 2 inches. At this point, the flash flood potential
appears too localized, along with uncertainties with mesoscale
boundary placement, to justify flood watches.

Finally, the strongest storms this afternoon/evening could
produce strong precip-loaded downbursts, a few of which could
near 60 mph.

Activity could continue to fester a bit this evening and
overnight south of I-80 as the incoming cold front/surface
trough will be doing so quite slowly. By Wednesday morning,
expect all lingering activity to have pushed south of the
forecast area.

While the forecast for Wednesday afternoon remains precip-free
at this time, healthier cumulus build-ups appear likely,
particularly in the vicinity of an inland-moving lake breeze and
south of I-80. Forecast soundings show a decent amount of
subsidence capping with a prominent warm and dry layer around
700-600 mb. This will effectively put a lid on the cumulus
depth, but a small amount of surface-based instability within
the cloud layer could support a few showers/sprinkles. Chances
appear too low to introduce into the grids at this time though.
Otherwise, more comfortable conditions are expected, with
dewpoints falling into the 60s and air temperatures in the low
80s (a bit cooler near the lake).

Carlaw

Wednesday Night through Monday:

During the latter part of this week, upper high pressure will
build over the south-central and southeastern CONUS. Being
comfortably parked beneath the ridge, all synoptic precip
systems should steer away from the local area into this weekend.
Seasonably warm conditions are expected for Thursday with highs
in the lower and middle 80s, likely a few to several degrees
cooler around the lakeshore with onshore winds.

After moving onshore the PNW coast early tomorrow, a low
amplitude upper wave will develop along the northern periphery
of the upper high and drive a center of surface low pressure
across the northern Plains and upper Midwest Friday and
Saturday. Low level flow will turn southerly ahead of this wave
reeling a warm, moist, and highly unstable airmass into the
region. Highs on Friday are forecast to reach the middle 80s to
near 90 and afternoon heat indices look as high as upper 90s.
Despite as many as a few thousand Joules of MUCAPE possible in
our west Friday afternoon, guidance is in solid agreement on
keeping the CWA dry while the upper high keeps all forcing and
deep moisture just out of reach.

Higher instability will spread east behind the wave as it moves
across the upper Midwest and leaves behind a frontal boundary
that will be quasi-stationary across central/northern WI on
Saturday. The GFS and Euro plot between 3,500 and 5,000 J/kg of
nearly-uncapped surface-based instability around the CWA on
Saturday afternoon. Still under the shield of the upper high
though, upper flow will be awfully quiet, layer moisture very
poor, and there are no apparent features around to trigger
convection locally. Convection appears likely not far north of
here along that front, and some guidance wants a few
showers/storms to drift south into our northern CWA, possibly
along outflow boundaries pushing south out of WI, but this is a
fairly weak signal in ensemble output. And free convection
should be difficult to achieve on Saturday given the dry
boundary layer air. Saturday also looks uncomfortably warm with
highs forecast in the lower and middle 90s and afternoon heat
indices near or in excess of 100 degrees.

The front will propagate south on Sunday and should cross the
IL-WI stateline during the latter part of Sunday. Scattered
shower and storm chances will build in from the north as the
front approaches and will remain through Monday while the
effective front meanders about central/northern IL. While shear
will be very poor early next week, high theta-e air gathered
south of the front may hint at a potential for severe convection
at times. Whereas guidance was previously drying out for
Tuesday, a rather new signal among medium range camps is for
another wave to develop upstream along the baroclinic zone and
move across the region. This could bring some additional precip
to Tuesday before quieter conditions look to ensue for the back
half of next week.

Doom

&&

.AVIATION /18Z TAFS THROUGH 00Z THURSDAY/...
Issued at 1247 PM CDT Tue Aug 12 2025

A somewhat diffuse SW to NE oriented surface boundary just west
of the Chicago terminals will become a focus for TS developing
this afternoon. The environment is already uncapped as of TAF
issuance, with a couple attempts at TS already apparent along
the boundary. TS coverage should become numerous this afternoon
with a mix of individual cells and small linear segments, all of
which will be capable of producing localized strong winds and
torrential rainfall. There is likely to be multiple rounds of
TS, supporting a longer TEMPO period from 19-23Z at ORD and
20-00Z window at MDW.

With the main front still west of the terminals this evening,
TS will be slow to exit. Cannot rule out isolated TS continuing
for a few hours behind the main area of convection. MVFR
ceilings may develop and winds will likely become SE for a
couple hours behind the convection as is typically observed. TS
should end by mid-evening, with the main front shifting winds
NW after midnight. Then, expect a lake-enhanced NE wind shift
early Wednesday afternoon.

Kluber

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch until midnight CDT tonight for ILZ013-ILZ103-
     ILZ104-ILZ105-ILZ106-ILZ107-ILZ108.

IN...Flood Watch until midnight CDT tonight for INZ001.

LM...None.

&&

Visit us at weather.gov/chicago
Hazardous weather outlook, Aug 12, 9:44 AM CST, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1044 AM CDT Tue Aug 12 2025

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-131800-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1044 AM CDT Tue Aug 12 2025 /1144 AM EDT Tue Aug 12 2025/

This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Level 1 of 5 Damaging Wind Risk...up to 60 mph.
  Limited Flooding Risk.

DISCUSSION...

Scattered to numerous showers and storms are expected this
afternoon and evening. Torrential rainfall and isolated instances
of flooding are the main threats, but localized strong downburst
winds will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Limited Thunderstorm Risk well south of I-80.
Saturday and Sunday...
  Limited Thunderstorm Risk.
  Limited Excessive Heat Risk.

.SPOTTER INFORMATION STATEMENT...

  Due to the limited nature of today's severe threat, spotter activation
  is not currently expected.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the northeast at 30 mph.

LMZ740>745-131800-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1044 AM CDT Tue Aug 12 2025

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Level 1 of 5 Thunderstorm Wind Gust Risk...up to 50 knots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Saturday...
  Limited Thunderstorm Risk.

DK

Visit us at www.weather.gov/chicago

In the hours before

Local storm report, Aug 12, 8:30 AM CST, 4 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
930 AM CDT Tue Aug 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     Flood            1 ENE Garfield Park - C 41.89N 87.70W
08/12/2025                   Cook               IL   Public

            Report of flooded viaduct. 1 car needed to
            be pulled out.

&&

DK
Local storm report, Aug 12, 8:31 AM CST, 4 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
931 AM CDT Tue Aug 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     Flood            1 SE Lincoln Park - Chi 41.91N 87.63W
08/11/2025                   Cook               IL   Public

            Reports of a flooded viaduct where 2 cars
            needed to be pulled out.

&&

DK
Local storm report, Aug 12, 8:33 AM CST, 4 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
933 AM CDT Tue Aug 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     Flood            1 NNE Edgewater - Chica 41.99N 87.66W
08/11/2025                   Cook               IL   Public

            Reports of flooded viaduct. Time estimated
            by radar.

&&

DK
Local storm report, Aug 12, 11:58 AM CST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
1258 PM CDT Tue Aug 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     Tstm Wnd Dmg     3 WNW Warrenville       41.84N 88.22W
08/11/2025                   DuPage             IL   Emergency Mngr

            Multiple large branches broken near Batavia
            Road and Sauk Boulevard on the Fermilab
            campus. At least one tree with a snapped
            trunk.

0945 PM     Tstm Wnd Dmg     3 W Warrenville         41.82N 88.23W
08/11/2025                   DuPage             IL   Emergency Mngr

            Power lines downed just north of Butterfield
            Road and Eola Road on the southeast side of
            the Fermilab complex. Time estimated by
            radar.

&&
Special weather statement, Aug 12, 12:50 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
150 PM CDT Tue Aug 12 2025

ILZ106>108-121930-
Eastern Will IL-Southern Will IL-Northern Will IL-
150 PM CDT Tue Aug 12 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WILL COUNTY THROUGH 230
PM CDT...

At 149 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manhattan, or near Frankfort, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Frankfort Square, Manhattan, Frankfort, Mokena, University Park,
Tinley Park, Park Forest, New Lenox, and Orland Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4146 8769 4137 8795 4145 8803 4156 8786
      4156 8780 4155 8779 4147 8779 4147 8770
TIME...MOT...LOC 1849Z 231DEG 22KT 4145 8791

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Yack

The radar

The Chicago radar (KLOT), 83 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

8 flash flood, 4 flood, 1 heavy rain, 1 lightning. Local standard time, as filed.

Heavy Rain, Livingston

When
August 12, 1:00 PM CST to 6:15 PM CST
Where
Livingston County, 0.69 mi N of Rugby
Reported by
Public
Coordinates
40.920, -88.490

A private weather station northeast of Pontiac recorded 4.25 of storm total rain from approximately 1 PM through 6:15 PM CST.

Flash Flood, Will

When
August 12, 2:00 PM CST to 5:00 PM CST
Where
Will County, 0.56 mi E of Marley to 2.15 mi NE of Tinley Park
Cause
Heavy Rain
Reported by
Public
Coordinates
41.550, -87.909

Multiple reports of flooded roadways came out of Mokena and Frankfort. Three separate private weather stations in the area recorded between 3.71 and 3.89 inches of rain between roughly 12:30 PM and 3 PM CST, featuring a couple of periods with rainfall rates of 2 inches per hour.

Flash Flood, Cook

When
August 12, 2:00 PM CST to 5:00 PM CST
Where
Cook County, 2.75 mi NW of Oak Forest to 1.79 mi SSW of Riverdale
Cause
Heavy Rain
Reported by
Public
Coordinates
41.623, -87.793

Numerous reports of flooding were received from the vicinity of Tinley Park, Oak Forest, and Homewood. A viaduct along Dixie Hwy in Homewood was flooded and closed to traffic. Water had risen up to car bumpers near Harlem and 167th St in Tinley Park. A private weather station in Homewood recorded 3.1 inches of rain between approximately 12:30 PM and 4:30 PM CST. A trained spotter in Country Club Hills recorded 2.38 inches in a 90 minute period.

Lightning, Cook

When
August 12, 2:50 PM CST
Where
Cook County, 0.66 mi ESE of Uptown
Injuries
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
41.967, -87.638

A Chicago Park District lifeguard is believed to have been impacted by a nearby lightning strike. The man sustained minor injuries as storms were passing over just before 3 PM CST. He was transported to a local hospital and kept overnight as a precaution and was released the following morning.

Flash Flood, Cook

When
August 12, 3:00 PM CST to 6:00 PM CST
Where
Cook County, 0.79 mi NNE of Rogers Park to 1.28 mi SE of Skokie
Cause
Heavy Rain
Reported by
Public
Coordinates
42.021, -87.665

Numerous reports of street flooding came out of Chicago's northside neighborhoods. Multiple underpasses were flooded along DuSable Lakeshore Drive, including at Montrose and Foster Avenues. Standing water was reported near the Sheridan CTA station. A handful of basement flooding reports also came out of the area. A private weather station in Lincoln Square recorded 2.82 of rain between 1 PM and 4:30 PM central standard time, 1.9 of which fell in a 90-minute period ending around 3 PM. Another private weather station in West Ridge recorded 1.8 in the same 90-minute period.

Flash Flood, Cook

When
August 12, 3:00 PM CST to 6:00 PM CST
Where
Cook County, 1.07 mi SW of Elmwood Park to 1.28 mi SSE of Norridge
Cause
Heavy Rain
Reported by
Public
Coordinates
41.909, -87.825

A few reports of flooded basements were received out of the Dunning and Montclare community areas of Chicago. A photo shared via social media also showed 12 to 18 inches of standing water surrounding homes in Elmwood Park.

Flood, Cook

When
August 12, 3:00 PM CST to 6:00 PM CST
Where
Cook County, 0.46 mi ESE of Hometown to 1.46 mi SSW of Burbank
Cause
Heavy Rain
Reported by
Social Media
Coordinates
41.727, -87.722

A photo shared via social media showed several inches of standing water on a residential street in Oak Lawn. The exact location could not be determined.

Flash Flood, Cook

When
August 12, 3:00 PM CST to 6:00 PM CST
Where
Cook County, 0.72 mi N of Ashburn to 0.83 mi E of Elsdon
Cause
Heavy Rain
Reported by
Public
Coordinates
41.760, -87.712

Several dozen reports of flooded basements came out of Chicago's Gage Park and Chicago Lawn community areas.

Flash Flood, Du Page

When
August 12, 4:00 PM CST to 7:00 PM CST
Where
Du Page County, 0.75 mi E of Woodridge to 2.1 mi SSW of Willowbrook
Cause
Heavy Rain
Reported by
Public
Coordinates
41.750, -88.035

Numerous reports of flooded yards and roadways came out of Woodridge, Downers Grove, and Westmont. Three separate private weather stations in the area recorded between 2.76 and 3.12 inches of rain between roughly 2 PM and 5 PM CST, most of which fell in a one hour period between 3:45 and 4:45 PM.

Flash Flood, Cook

When
August 12, 4:30 PM CST to 7:30 PM CST
Where
Cook County, 0.48 mi WSW of La Grange to 0.57 mi ENE of La Grange Highlands
Cause
Heavy Rain
Reported by
Public
Coordinates
41.797, -87.879

Several inches of water were covering roadways in the vicinity of LaGrange Rd and 55th St in Countryside.

Flash Flood, Cook

When
August 12, 4:30 PM CST to 7:30 PM CST
Where
Cook County, 0.51 mi NE of Brookfield to 0.97 mi SW of La Grange Park
Cause
Heavy Rain
Reported by
Public
Coordinates
41.826, -87.844

Multiple reports of street flooding were received out of La Grange and Brookfield.

Flood, Du Page

When
August 12, 4:30 PM CST to 7:30 PM CST
Where
Du Page County, 1.15 mi ESE of Naperville to 1.19 mi ESE of Naperville
Cause
Heavy Rain
Reported by
Social Media
Coordinates
41.763, -88.130

A few inches of standing water were reported on Gartner Rd in Naperville. 1.8 of rain was recorded in a nearby rain gauge.

Flood, Cook

When
August 12, 4:30 PM CST to 7:30 PM CST
Where
Cook County, 0.68 mi S of Pilsen to 0.69 mi WNW of McKinley Park
Cause
Heavy Rain
Reported by
Public
Coordinates
41.840, -87.661

Multiple reports were received of street flooding in Chicago's McKinley Park community area.

Flood, Cook

When
August 12, 4:30 PM CST to 7:30 PM CST
Where
Cook County, 0.55 mi NW of Near West Side to 1.04 mi SSE of Wicker Park
Cause
Heavy Rain
Reported by
Public
Coordinates
41.876, -87.677

Multiple reports were received of street flooding in Chicago's West Town and Near West Side community areas.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2025Every state in 2025This day in weather historyWarnings in Illinois, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1282822, 1282627, 1282632, 1282612, 1282774, 1282776, 1282781, 1282809, 1282629, 1282772, 1282773, 1282813, 1282816, 1282817.